I have been using Propecia for about 8 years. Though no measureable regrowth, I feel it slowed or haulted the hair fallout and have been able to keep what I have. I do not believe I have sufferred from any of the “male concerning” side effects. My question is, is there a thing such as a maintenance phase? Meaning, instead of taking the 1mg tablet daily, can I take one every other day and still be alright?
The need to take the same dose over and over again for life should continue. If you drop the dose, you run the risk of losing hair. If you do go for every other day, that’s your call to make… but I wouldn’t recommend it. Unlike your case, some patients have reported that after 5 years or so some hair loss picks up again, and in those patients I have been recommending an increase in the dose to 2.5mg each day, provided that there are no side effects. Discuss any prescription medication changes with your prescribing doctor.